What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 23, 4:53 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 23, 4:53 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
553 PM EDT Tue Jun 23 2020
.SYNOPSIS...
A series of upper level disturbances will move through the area
through Wednesday. A cold front will stall near the region
Thursday night, then move northward and dissipate on Friday.
Atlantic high pressure is expected to remain in place through
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Scattered to numerous showers/tstms will persist through mid-
evening, mainly along/north of I-16. Convection could see an
uptick next 1-2 hours as convection near Statesboro-Allendale
intersects an outflow/sea breeze hybrid boundary. Other
convection over east-central Georgia could also make a run for
interior Southeast Georgia. There are signals in a few of the
CAMs that the activity poised to intersect the outflow/sea
breezy hybrid boundary along the Savannah River could make it
all the way into the Charleston Metro Area, but earlier
convection has stabilized that area quite a bit. This will have
to be watched carefully as there is already recovery ongoing
across southern South Carolina where skies have cleared.
Adjusted near term pops to reflect expected conditions over the
next few hours. An isolated severe tstm risk continues.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday and Thursday: The region will remain along the
southern periphery of a broad upper level trough. Wednesday
looks to be the most active day for convection as a weak upper
level disturbance moves through the base of the trough along
with the presence of sufficient deep layer moisture. Scattered
to numerous showers and thunderstorms are expected, especially
over the southern half and interior portions of the region. Deep
layer bulk shear values of 25- 30 knots and afternoon mixed
layer CAPES of 1000-1200 J/Kg allow for the potential for
isolated strong to marginal severe storms. The main threat from
any stronger storms will be gusty winds. Thursday looks similar,
but models indicating slightly less deep layer moisture and
weaker bulk shear. Thus, have continued climo/chance PoPs for
mainly afternoon and early evening convection.
Friday: Deep layer ridging starts to build back over the region from
the west. This, along with lower values of deep layer moisture and
lack of upper level forcing, is expected to keep PoP mention
generally below 15%. Have kept a slight chance over the extreme
southern/interior GA zones near the Altamaha.
Temperatures are expected to be around climo for Wednesday and
Thursday, then slightly above climo on Friday, with highs in the
lower 90s areas away from the immediate coast. Lows in the lower to
mid 70s, which is a few degrees above climo values.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A deep layered ridge will build over the area this weekend,
resulting in above normal temperatures and minimal convective
development. This ridge weakens early next week, resulting in a
return to more typical diurnal summertime convection.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Initial conditions will be highly dependent on radar trends at
press time. Initial thoughts are to carry a TEMPO for TSRA at
KCHS through 01-02z to account for possible activity near the
Savannah River making into the terminal. Convection should
largely remain north of KSAV. VFR will prevail for much of the
period, otherwise. Could see a little shallow ground fog at both
KCHS and KSAV with possibly some patchy stratus. Tstms are
possible again tomorrow afternoon, but timing and coverage
uncertainties this far out support keeping any mention out of
both terminals for now.
Extended Aviation Outlook: Wednesday and Thursday: Brief flight
restrictions, mainly in the afternoon/early evening possible
with convection. Isolated strong to severe storms possible
Wednesday, with main threat being strong, gusty winds. Friday
and Saturday: Deep Layer ridging builds back over the region,
with only isolated afternoon/evening convection expected.
&&
.MARINE...
Tonight: An enhanced pressure gradient is generating sustained
SW winds 15-20 kt. Some gusts could approach 25 kt. But it
appears these gusts will be limited in both area and time, so
no Small Craft Advisories are anticipated. Seas will respond by
increasing to 3-4 ft within 20 nm and 4-5 ft for the GA waters
beyond 20 nm.
Wednesday: A moderately strong southwesterly pressure gradient is
expected to remain in place, producing southwest winds of 10 to 15
knots, gusting to near 20 knots in the afternoon near the coast.
Afternoon winds are expected to back to southerly near the coast due
to the seabreeze. Seas 2 to 4 feet both days with Scattered mainly
late afternoon and evening showers and thunderstorms.
Thursday through Sunday: Winds are expected to gradually decrease as
Atlantic high pressure builds back over the waters. Southwest winds
generally 15 knots or less and seas 2 to 3 feet each day. Winds are
expected to become onshore near the coast each afternoon. Isolated
showers and thunderstorms mainly near the coast each afternoon and
evening.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
Hazardous weather outlook, Jun 23, 2:31 AM EST, 15 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
331 AM EDT Tue Jun 23 2020
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-240745-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
331 AM EDT Tue Jun 23 2020
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 23, 5:06 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
606 PM EDT Tue Jun 23 2020
SCZ040-042-232230-
Allendale-Hampton-
606 PM EDT Tue Jun 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND ALLENDALE
COUNTIES...
At 606 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Barton to Luray to
near Scotia, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Hampton, Lake Warren State Park, Varnville, Estill, Fairfax, Brunson
and Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3305 8113 3305 8110 3288 8102 3271 8108
3265 8138 3281 8132 3297 8138 3308 8115
TIME...MOT...LOC 2206Z 242DEG 19KT 3294 8131 3283 8125 3272 8129Special weather statement, Jun 23, 5:23 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
623 PM EDT Tue Jun 23 2020
SCZ040-042-043-047-232300-
Allendale-Inland Jasper-Hampton-Inland Colleton-
623 PM EDT Tue Jun 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
ALLENDALE AND JASPER COUNTIES...
At 623 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Brunson to near
Lake Warren State Park to Furman, and moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Hampton, Yemassee, Lake Warren State Park, Varnville, Fairfax,
Brunson, Furman and Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3295 8084 3267 8089 3264 8124 3282 8117
3300 8125 3305 8111 3305 8110 3303 8108
3310 8095
TIME...MOT...LOC 2223Z 249DEG 36KT 3296 8118 3283 8114 3267 8116Special weather statement, Jun 23, 5:46 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
646 PM EDT Tue Jun 23 2020
SCZ045-232315-
Inland Berkeley-
646 PM EDT Tue Jun 23 2020
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
At 644 PM EDT, National Weather Service doppler radar indicated
severe thunderstorms along a line extending from 7 miles north of
Elloree to 7 miles north of Bowman to Branchville, and moving east at
15 mph. These storms are expected to reach eastern Lake Marion
between 7 PM and 720 PM. Gusty winds, cloud to water lightning and
heavy rainfall could occur. Consider seeking safe habor now while
conditions are still good.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the eastern portions of Lake Marion should seek safe
harbor immediately. If caught on the open water, stay as low as
possible and wear a personal flotation device. Remember, if you can
hear thunder you are at risk for being struck by lightning.
&&
LAT...LON 3346 8015 3346 8014 3339 8013 3339 8023
3345 8022 3344 8021 3345 8021 3345 8020
3346 8016 3345 8016 3345 8015
TIME...MOT...LOC 2244Z 255DEG 13KT 3363 8057 3345 8066 3327 8083Special weather statement, Jun 23, 6:03 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
703 PM EDT Tue Jun 23 2020
SCZ043-044-232330-
Inland Colleton-Dorchester-
703 PM EDT Tue Jun 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...
At 703 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Branchville to
Padgetts, and moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Saint George, Reevesville, Smoaks, Padgetts and Canadys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3333 8050 3330 8049 3298 8065 3307 8093
3308 8092 3307 8089 3309 8088 3310 8089
3313 8089 3333 8051
TIME...MOT...LOC 2303Z 266DEG 20KT 3326 8083 3307 8089Special weather statement, Jun 23, 6:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
716 PM EDT Tue Jun 23 2020
SCZ047-048-051-232345-
Inland Jasper-Coastal Jasper-Beaufort-
716 PM EDT Tue Jun 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 715 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Coosawhatchie
to near Hardeeville, and moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Bluffton, Beaufort, Ridgeland, Clarendon, Jasper, Hardeeville,
Grahamville and Coosawhatchie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce tornadoes suddenly, sometimes with little
or no warning. Be alert for rapidly changing weather conditions and
be ready to act quickly if severe weather is observed or a warning
is issued.
&&
LAT...LON 3228 8113 3262 8105 3261 8069 3218 8082
TIME...MOT...LOC 2315Z 281DEG 22KT 3255 8097 3229 8104Special weather statement, Jun 23, 6:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Charleston SC
726 PM EDT Tue Jun 23 2020
GAZ101-118-119-SCZ047-240000-
Effingham-Coastal Chatham-Inland Chatham-Inland Jasper-
726 PM EDT Tue Jun 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...CHATHAM
AND JASPER COUNTIES...
At 726 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bloomingdale, or near Pooler, moving east at
25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Pooler, I-16/I-95 Interchange, Downtown Savannah, Godley Station,
Savannah International Airport, Hutchinson Island, Garden City and
Port Wentworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3220 8140 3223 8110 3203 8109 3206 8137
3208 8139 3211 8139 3211 8141
TIME...MOT...LOC 2326Z 268DEG 21KT 3214 8132